Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 14, NWS Amarillo, TX

May 24, 2011Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at May 24, 2011, 1:33 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2011, 1:33 PM CDT (18:33 UTC)
Expired
May 24, 2011, 2:30 PM CDT
In force
57 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Cimarron County, OK, Texas County, OK

The radar

The Amarillo radar (KAMA), 187 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 1:50 PM CDTHAIL 1Keyes, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4446 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WUUS54 KAMA 241833
SVRAMA
OKC025-139-241930-
/O.NEW.KAMA.SV.W.0014.110524T1833Z-110524T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
133 PM CDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA
  NORTHWESTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA

* UNTIL 230 PM CDT

* AT 132 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR BOISE CITY...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KEYES...
  BOISE CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3700 10159 3699 10159 3663 10238 3677 10259
      3700 10227
TIME...MOT...LOC 1833Z 228DEG 32KT 3677 10241

$$

CLK
4 follow-up statements
310 
WWUS54 KAMA 241842
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
142 PM CDT TUE MAY 24 2011

OKC025-139-241930-
/O.CON.KAMA.SV.W.0014.000000T0000Z-110524T1930Z/
CIMARRON OK-TEXAS OK-
142 PM CDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...

AT 139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTHWEST OF KEYES...OR ABOUT 8 MILES EAST OF BOISE
CITY...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3666 10230 3681 10253 3700 10227 3700 10159
      3699 10159
TIME...MOT...LOC 1842Z 247DEG 20KT 3677 10235

$$

CLK
242 
WWUS54 KAMA 241853
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
153 PM CDT TUE MAY 24 2011

OKC025-139-241930-
/O.CON.KAMA.SV.W.0014.000000T0000Z-110524T1930Z/
CIMARRON OK-TEXAS OK-
153 PM CDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...

AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KEYES...OR ABOUT 12 MILES NORTHEAST OF BOISE CITY...
MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3668 10225 3686 10246 3700 10227 3700 10159
      3699 10159
TIME...MOT...LOC 1853Z 215DEG 23KT 3682 10229

$$

CLK
989 
WWUS54 KAMA 241907
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
207 PM CDT TUE MAY 24 2011

OKC025-139-241930-
/O.CON.KAMA.SV.W.0014.000000T0000Z-110524T1930Z/
CIMARRON OK-TEXAS OK-
207 PM CDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...

AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF STURGIS...OR ABOUT 15 MILES SOUTHWEST OF 
ELKHART...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3672 10216 3694 10235 3700 10227 3700 10159
      3699 10159
TIME...MOT...LOC 1907Z 229DEG 43KT 3694 10210

$$

CLK
336 
WWUS54 KAMA 241930
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
230 PM CDT TUE MAY 24 2011

OKC025-139-241939-
/O.EXP.KAMA.SV.W.0014.000000T0000Z-110524T1930Z/
CIMARRON OK-TEXAS OK-
230 PM CDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TEXAS AND
NORTHEASTERN CIMARRON COUNTIES WILL EXPIRE AT 230 PM CDT...

AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3672 10216 3694 10235 3700 10227 3700 10159 3699 10159
TIME...MOT...LOC 1929Z 229DEG 43KT 3711 10184

$$

CLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:52 PM CDT, 41 minutes earlier.

Area forecast discussion, May 24, 12:52 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1252 PM CDT TUE MAY 24 2011

.AVIATION...
1800 UTC TAFS...A COLD FRONT HAS DIPPED INTO THE OKLAHOMA PANHANDLE
THIS AFTERNOON AND INTO THE FAR NORTHWEST TEXAS PANHANDLE. WINDS
BEHIND THIS FRONT HAVE BEEN LIGHT AND VARIABLE THIS MORNING...WITH
KGUY CURRENTLY REPORTING LIGHT AND VARIABLE WINDS. A SURFACE LOW IN
THE NORTHEAST TX PANHANDLE HAS DEEPENED THIS MORNING...CAUSING THE
SURFACE PRESSURE GRADIENT TO TIGHTEN ACROSS THE SOUTHERN TEXAS
PANHANDLE. WINDS HAVE ALREADY RAMPED UP TO AROUND 25 KTS SUSTAINED
WITH GUSTS UP TO NEAR 40 KTS. A 50-60 KT MID LEVEL JET WILL SHIFT
ACROSS THE SOUTHERN PLAINS LATER THIS AFTERNOON. STRONG DIURNAL
HEATING SHOULD TAP INTO THESE WINDS...WITH KAMA STANDING THE BEST
CHANCE AT SEEING THE STRONGEST WINDS TODAY SINCE THE JET WILL SLIDE
SOUTH OF THE TEXAS PANHANDLE. /THUS WILL KEEP THE INHERITED AWW GOING
UNTIL 03Z./ WINDS WILL DIMINISH SOME TONIGHT BUT STILL EXPECT GUSTY
WINDS AT 20 TO 30 KTS...BUT WILL VEER TO THE WEST THEN NORTHWEST
TONIGHT AS THE COLD FRONT CONTINUES TO SINK TO THE SOUTH. OTHERWISE
IN THE SHORT TERM...ISOLATED THUNDERSTORMS HAVE DEVELOPED ALONG THE
COLD FRONT IN THE NORTHWEST TEXAS PANHANDLE...WHERE THERE IS BETTER
LOW LEVEL MOISTURE. LOOKS LIKE MOST OF THESE STORMS WILL SKIRT NORTH
OF THE KDHT/KGUY TERMINALS...BUT INCLUDED CB REMARKS TO DENOTE THE
STORMS BEING NEARBY. VFR CONDITIONS ARE EXPECTED THROUGH THE TAF
FORECAST PERIOD.

CLK

&&

.PREV DISCUSSION... /ISSUED 704 AM CDT TUE MAY 24 2011/

AVIATION...
DRYLINE IS SITUATED ALONG A LINE FROM GUYMON TO WELLINGTON...BUT WILL
BE QUICKLY SHIFTING EASTWARD. IFR TO LIFR CONDITIONS WILL BE SHORT
LIVED AS IMPROVING CONDITIONS CAN BE EXPECTED AS DRYLINE MOVES EAST.
SURFACE LOW WILL DEEPEN OVER THE PANHANDLES WITH PRESSURE GRADIENT
STRENGTHENING. ANTICIPATE WEST TO SOUTHWEST WINDS INCREASING BY 15Z
AND INCREASE FURTHER AFTER 18Z. AWW FOR KAMA WILL CONTINUE WITH GUSTS
BETWEEN 40 AND 45 KNOTS BEING POSSIBLE. BLOWING DUST MAY MATERIALIZE
WHICH COULD CAUSE SOME REDUCTION IN VISIBILITY BUT WILL BE NOT
INTRODUCE IN THE TAFS ATTM DUE TO LOWER CONFIDENCE OF OCCURRENCE.
WINDS SHOULD DIMINISH SLIGHTLY AFTER 02Z BUT STILL REMAIN STRONG
THROUGH THE REMAINDER OF THE TAF PERIOD. WIND DIRECTION WILL VEER
TO THE WEST AND NORTHWEST AS FRONTAL BOUNDARY EVENTUALLY MOVES
THROUGH THE REGION.

PREV DISCUSSION... /ISSUED 330 AM CDT TUE MAY 24 2011/

DISCUSSION...
WINDS AND FIRE WEATHER CONCERNS ARE MAIN ISSUES OF THE FORECAST
TODAY...ALONG WITH CHANCES FOR THUNDERSTORMS TODAY THROUGH
WEDNESDAY.

DRYLINE HAS REMAINED NEARLY STATIONARY SINCE MIDNIGHT...WITH
CURRENT POSITION FROM NEAR ELKHART TO NEAR MCLEAN TO NEAR
WELLINGTON.  EXPECT DRYLINE TO ADVANCE EASTWARD THIS MORNING...
EXITING FORECAST AREA BEFORE NOON.  SURFACE LOW NEAR GUYMON
EXPECTED TO DEEPEN AS IT TRANSLATES EASTWARD TODAY...WITH INCREASING
DRY WEST AND SOUTHWEST WINDS.  WIND ADVISORY WILL BE IN EFFECT TODAY
AND EARLY THIS EVENING FOR THE SOUTHERN HALF OF THE THE TEXAS
PANHANDLE...WHERE UPPER-LEVEL JET STREAK IS EXPECTED TO INDUCE
STRONGER SURFACE WINDS.

RED FLAG WARNING WHICH WAS ISSUED YESTERDAY HAS BEEN EXPANDED IN AREA
TO INCLUDE ALL OF FORECAST AREA...AND WILL NOW COMMENCE AT 900 AM
CDT.

HAVE RETAINED CHANCES FOR THUNDERSTORMS ACROSS NORTHERN ZONES
TODAY...AND HAVE SPREAD SAME INTO NORTHEASTERN ZONES...DUE TO
EXPECTED STRONG DYNAMICS...HIGHER INSTABILITY...AND 850 MB BAROCLINIC
ZONE.  SLIGHT CHANCES FOR THUNDERSTORMS WILL CONTINUE TONIGHT AND
WEDNESDAY ACROSS NORTHERN AND NORTHEASTERN ZONES ALONG WESTERN
PERIPHERY OF DEPARTING CLOSED MID-LEVEL LOW.  LATER PERIODS OF
FORECAST WILL REMAIN DRY FOR NOW.

COLD FRONT WILL MOVE THROUGH FORECAST AREA TONIGHT AND WEDNESDAY.
NORTHWEST WINDS ON WEDNESDAY MAY APPROACH WIND ADVISORY CRITERIA
ACROSS NORTHEASTERN ZONES.  SOUTH AND SOUTHWEST WINDS RESUME ON
THURSDAY...FOLLOWED BY A DRY FRONTAL PASSAGE EARLY FRIDAY.  ZONAL
FLOW ALOFT ON SATURDAY WILL TREND TO SOUTHWEST SUNDAY AND MONDAY...
INDUCING DEVELOPMENT OF LEE TROF AND DRYLINE.  03

COCKRELL

FIRE WEATHER...
RED FLAG WARNING WILL BE IN EFFECT TODAY ACROSS ALL OF FORECAST AREA
DUE TO CRITICAL AND EXTREMELY CRITICAL FIRE WEATHER CONDITIONS.
WINDS WILL SHIFT TO THE NORTHWEST AFTER MIDNIGHT TONIGHT.
NORTHWEST WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED ON
WEDNESDAY...BUT RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE ELEVATED
OR CRITICAL THRESHOLDS.  ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS
MAY DEVELOP ACROSS WESTERN SECTIONS ON THURSDAY...SATURDAY...
SUNDAY...AND MONDAY AS DRY SOUTHWEST WINDS OCCUR.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
     DONLEY...GRAY...OLDHAM...POTTER...RANDALL...WHEELER.

OK...RED FLAG WARNING UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

05/15
Hazardous weather outlook, May 24, 9:20 AM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
920 AM CDT TUE MAY 24 2011

OKZ001>003-TXZ001>020-250045-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
920 AM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS THE OKLAHOMA
PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. ANY STORM THAT DEVELOPS
COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE
PANHANDLES DUE TO SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH HIGHER
GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT. A RED
FLAG WARNING IS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES FROM 9 AM UNTIL 11 PM.

A WIND ADVISORY IS IN EFFECT FROM 9 AM TO 8 PM FOR THE SOUTHERN TEXAS
PANHANDLE AS SOUTHWEST AND WEST WINDS OF 35 TO 40 MPH WITH GUSTS
BETWEEN 50 AND 55 MPH ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY...THE CHANCES FOR THUNDERSTORMS WILL CONTINUE FOR THE
FAR EASTERN OKLAHOMA PANHANDLE. SEVERE STORMS ARE NOT EXPECTED AT
THIS TIME.

A WIND ADVISORY MAY BE NEEDED ON WEDNESDAY ACROSS THE OKLAHOMA AND
THE NORTHEAST TEXAS PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE NORTHERN AND
EASTERN PANHANDLES SHOULD CONTINUE TO MONITOR THE LATEST FORECAST
AND BE PREPARED FOR POSSIBLE ACTIVATION THROUGH TONIGHT.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL
FIRE WEATHER CONDITIONS TODAY.

TAB/CLK

In the hours before

Special weather statement, May 24, 12:26 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1226 PM CDT TUE MAY 24 2011

OKZ001-TXZ001-241800-
CIMARRON OK-DALLAM TX-
1226 PM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CDT FOR DALLAM AND CIMARRON
COUNTIES.

AT 1221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 7 MILES NORTH OF TEXLINE...MOVING
NORTHEAST AT 30 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

CLK
Special weather statement, May 24, 12:58 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1258 PM CDT TUE MAY 24 2011

OKZ002-241830-
TEXAS OK-
1258 PM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT FOR TEXAS COUNTY.

AT 1255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 9 MILES WEST OF HOUGH...MOVING
NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:56 AM CDTWind AdvisoryAMABeaver16 hr
May 24, 1:04 PM CDTSevere Thunderstorm WarningAMATexas18 min
May 24, 5:26 PM CDTHigh Wind WarningAMACimarron, Texas3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.